Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Suggest treatment for stomach swelling

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9400 Questions
Question
what would cause your stomach to swell as soon as you eat, I sometimes burp back food. This happens whether I eat small amounts or full meal
Posted Wed, 13 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
GB surgery or hysterectomy the cause

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

I would like to list all the most probably causes that could cause a presentation similar to yours taking your history into consideration, which is quite valuable in your case ma'am. The causes are listed in an order with the most likely ones on top of the list, they are:

-Gall bladder removal: The gall bladder is responsible for the breakdown of food, especially fatty/oily/fried food. When the gall bladder is removed, the digestive system struggles to digest all fat-congaing food resulting in a response that causes symptoms like increased gas production, regurgitation of the food (as the digestive system tries to expel what it cannot digest), etc.

-Menopause or pre-menopausal symptoms: As you have undergone a hysterectomy the various hormones that are responsible for various functions in the female body include digestion, are now either absent or reduced in quantity, and results in symptoms of indigestion like the ones you are experiencing

-Conditions like gastroesophageal reflux disease (GERD), irritable bowel syndrome (IBS), gastroenteritis (GE), oesophageal stricture, etc.: All of these conditions will have other associated symptoms as well, but if the first two conditions are ruled out

-Parasitic infections: Giardiasis, etc.

-Cancer (rare): Small intestine, colon, ovarian, etc.

In my opinion ma'am, your symptoms are most probably due to your gall bladder surgery or the most recent hysterectomy ma'am. If either one of these is found to be the cause, then the supplements being prescribed after either of the surgeries will have to be either initiated or if they already have been then a correction in dosage will be required.

I hope you find my response both helpful and informative ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor